Alert archive / Florida / Rip Current Statements in 2019
Rip Current Statement 35, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Oct 6, 2019, 3:42 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2019, 3:42 AM EDT (07:42 UTC)
- Expired
- Oct 8, 2019, 8:00 PM EDT
- In force
- 64 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WHUS42 KMFL 060742 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 342 AM EDT Sun Oct 6 2019 FLZ168-172-173-070000- /O.NEW.KMFL.RP.S.0035.191006T0742Z-191007T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 342 AM EDT Sun Oct 6 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... The National Weather Service in Miami has issued a High Rip Current Risk, which is in effect through this evening. * TIMING...The rip current risk will persist through at least this evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
8 follow-up statements
772 WHUS42 KMFL 061347 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 947 AM EDT Sun Oct 6 2019 FLZ168-172-173-062200- /O.CON.KMFL.RP.S.0035.000000T0000Z-191007T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 947 AM EDT Sun Oct 6 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...The rip current risk will persist through at least this evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami FELL
891 WHUS42 KMFL 062343 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 743 PM EDT Sun Oct 6 2019 FLZ168-172-173-071200- /O.EXT.KMFL.RP.S.0035.000000T0000Z-191007T1200Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 743 PM EDT Sun Oct 6 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY MORNING... * TIMING...The rip current risk will persist through at least tomorrow morning. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
479 WHUS42 KMFL 070752 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 352 AM EDT Mon Oct 7 2019 FLZ168-172-173-080000- /O.EXT.KMFL.RP.S.0035.000000T0000Z-191008T0000Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- 352 AM EDT Mon Oct 7 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING... * TIMING...The rip current risk will persist through at least this evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
217 WHUS42 KMFL 072016 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 416 PM EDT Mon Oct 7 2019 FLZ168-080430- /O.EXT.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/ Coastal Palm Beach- 416 PM EDT Mon Oct 7 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY EVENING... * TIMING...The rip current risk will persist through at least Tuesday evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-080000- /O.CON.KMFL.RP.S.0035.000000T0000Z-191008T0000Z/ Coastal Broward-Coastal Miami-Dade- 416 PM EDT Mon Oct 7 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...The rip current risk will persist through at least this evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
220 WHUS42 KMFL 080117 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 917 PM EDT Mon Oct 7 2019 FLZ168-080930- /O.CON.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/ Coastal Palm Beach- 917 PM EDT Mon Oct 7 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * TIMING...The rip current risk will persist through at least Tuesday evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
547 WHUS42 KMFL 080752 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 352 AM EDT Tue Oct 8 2019 FLZ168-090000- /O.CON.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/ Coastal Palm Beach- 352 AM EDT Tue Oct 8 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...The rip current risk will persist through at least Tuesday evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
603 WHUS42 KMFL 080954 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 554 AM EDT Tue Oct 8 2019 FLZ172-173-081800- /O.NEW.KMFL.RP.S.0036.191008T0954Z-191009T0000Z/ Coastal Broward-Coastal Miami-Dade- 554 AM EDT Tue Oct 8 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... The National Weather Service in Miami has issued a High Rip Current Risk, which is in effect through this evening. * TIMING...The rip current risk will persist through at least this evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ168-081800- /O.CON.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/ Coastal Palm Beach- 554 AM EDT Tue Oct 8 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...The rip current risk will persist through at least this evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ http://www.weather.gov/miami
746 WHUS42 KMFL 090002 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Miami FL 802 PM EDT Tue Oct 8 2019 FLZ168-090815- /O.EXP.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/ /O.NEW.KMFL.RP.S.0037.191009T0002Z-191010T0000Z/ Coastal Palm Beach- 802 PM EDT Tue Oct 8 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Miami has issued a High Rip Current Risk, which is in effect through Wednesday evening. * TIMING...The rip current risk will persist through at least this evening. * IMPACTS...Life threatening rip currents will pose a hazard to swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-090115- /O.EXP.KMFL.RP.S.0036.000000T0000Z-191009T0000Z/ Coastal Broward-Coastal Miami-Dade- 802 PM EDT Tue Oct 8 2019 ...HIGH RIP CURRENT RISK HAS EXPIRED... $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Oct 6, 3:38 AM EDT, 4 minutes earlier.
Area forecast discussion, Oct 6, 3:38 AM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Miami FL 338 AM EDT Sun Oct 6 2019 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... ...WET CONDITIONS WITH POSSIBLE HEAVY RAINFALL MIDDLE OF THE WEEK... .DISCUSSION... TODAY AND MONDAY... A stationary front over the Western Atlantic waters extending back into Northeast Florida will move slowly southwest into Central Florida before becoming nearly stationary. At the same time, a low level trough over the Caribbean Sea will move northward into the Florida Keys. This will allow for the breezy easterly winds today over South Florida to decrease to 10 knots or less by Monday while slowly swinging to a more southerly direction. The drier air currently over South Florida this morning will also slowly get replace by some moisture late tonight into Monday, as the two boundaries mention above get closer to south florida. Therefore, most areas should remain mostly dry today except for the western areas where there could be a few showers this afternoon along the sea breeze collision boundary. On Monday, the PoPs will be in the chance cat with possible showers and even a few thunderstorms in the afternoon hours. TUESDAY AND WEDNESDAY... A mid to upper level trough of low pressure will be developing over the southeastern United states extending southward into the Gulf of Mexico early this week before moving eastward across the Florida Peninsula Tuesday into WEdnesday. This will allow for the low level trough over the Florida Keys will continue to move northward into South Florida, as the frontal boundary over Central Florida drifts southward into the Lake Okeechobee region. This weather pattern will allow for the steering flow over South Florida to be south to southwest bringing in deep tropical air mass to the region from the south. The PWAT values are forecast to be in the 2.1 to 2.3 inch range which is in the 90 to 95 percentile range for this time of year for South Florida. There is also a mid level jet of 30 to 50 knots that could set up over South Florida during this time. Therefore, scattered to numerous showers and thunderstorms will be possible Tuesday into Wednesday over South Florida along with the possibility of heavy rainfall where any thunderstorms trains over the same area. EXTENDED FORECAST... The GFS and ECMWF models are showing low pressure developing over the Western Atlantic waters middle of this week drifting to the north northeast and be somewhere off the Mid Atlantic coast states late this week. This should allow for the wind flow to become more northern pushing the deep tropical moisture to the south into the Florida Keys or the Florida Straits. Therefore, the PoPs will be on an decrease late this week from north to south and by next weekend PoPs should be only in the slight chance range with mainly showers. && .MARINE... Breezy easterly winds will continue over South Florida waters today before swinging to a southerly flow on Monday and decreasing to 10 knots or less. The winds will then swing to a south/southwest direction middle of this week as speeds will remain at 10 knots or less. There will also be a northeast swell building into the Atlantic waters today and will be at 2 to 4 feet on Monday before slowly decreasing through middle of this week. This will allow for Atlantic Seas to build to 4 to 6 feet this afternoon into Monday, except for Palm Beach Atlantic waters where the seas will build to 5 to 7 feet on Monday. The Atlantic seas will then decrease to 3 feet or less by Tuesday. The Gulf waters seas will remain at 3 feet or less today through Tuesday. Therefore, an SCEC has been issued for all of the local water of South Florida today, except for the near-shore Gulf waters. an SCA will more likely be needed for tonight into Monday for the Palm Beach Atlantic waters later today for the seas. && .AVIATION... VFR conditions are expected through the period with a few brief shra possible. && .BEACH FORECAST... A High Risk of Rip Currents has been issued for the Atlantic waters of South Florida today, due to the breezy easterly winds and northeast swells building to the Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 88 76 87 73 / 10 20 60 40 Fort Lauderdale 87 77 86 74 / 10 20 50 40 Miami 88 77 87 74 / 20 20 60 40 Naples 93 75 90 74 / 20 0 60 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for FLZ168-172-173. AM...None. GM...None. && DISCUSSION...54/BNB MARINE...54/BNB AVIATION...32/MM BEACH FORECAST...54/BNB
Hazardous weather outlook, Oct 5, 10:03 PM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1003 PM EDT Sat Oct 5 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 061200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1003 PM EDT Sat Oct 5 2019 ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is Moderate Risk of Rip Currents along the Atlantic beaches. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The elevated rip current risk will remain possible through the rest of the weekend, with the risk increasing early next week due to northeast swells/seas building in the Atlantic waters and increasing onshore flow. There will be a slight chance of thunderstorms late this weekend with increasing chances early to middle of next week. There could also be some heavy rainfall possible Monday night into middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:20 PM EDT | Small Craft Advisory | MFL | 29 hr |
Nearby
Rip Current Statements in Florida, 2019Every rip current statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.